Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 19, 2011, 2:07 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 2:07 PM CDT (19:07 UTC)
- Expired
- Aug 19, 2011, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 137 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 2:35 PM CDT | HAIL 0.88 | 3 Wsw Conover, WI | |
| Aug 19, 2:39 PM CDT | TSTM WND DMG | Conover, WI | POWER LINE DOWN. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS53 KGRB 191907
SVRGRB
WIC085-125-191945-
/O.NEW.KGRB.SV.W.0108.110819T1907Z-110819T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
207 PM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
EASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 245 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES EAST OF BOULDER JUNCTION...OR 14 MILES NORTHWEST
OF EAGLE RIVER...AND MOVING EAST AT 25 MPH.
IN ADDITION...AT 149 PM QUARTER SIZE HAIL WAS REPORTED IN BOULDER
JUNCTION WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...PHELPS AND CONOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4604 8894 4598 8899 4598 8905 4591 8905
4582 8912 4604 8964 4616 8952
TIME...MOT...LOC 1906Z 291DEG 22KT 4606 8943
WIND...HAIL 60MPH 1.50IN
$$
MPC3 follow-up statements
669
WWUS53 KGRB 191921
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
221 PM CDT FRI AUG 19 2011
WIC085-125-191945-
/O.CON.KGRB.SV.W.0108.000000T0000Z-110819T1945Z/
ONEIDA WI-VILAS WI-
221 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS AND NORTHEASTERN ONEIDA COUNTIES UNTIL 245 PM CDT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF EAGLE RIVER...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...PHELPS AND CONOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4600 8954 4613 8941 4604 8894 4598 8899
4598 8905 4591 8905 4582 8912
TIME...MOT...LOC 1921Z 291DEG 22KT 4603 8931
WIND...HAIL 60MPH 1.00IN
$$
MPC681
WWUS53 KGRB 191931
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
231 PM CDT FRI AUG 19 2011
WIC085-125-191945-
/O.CON.KGRB.SV.W.0108.000000T0000Z-110819T1945Z/
ONEIDA WI-VILAS WI-
231 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS AND NORTHEASTERN ONEIDA COUNTIES UNTIL 245 PM CDT...
AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTH OF EAGLE RIVER...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
STAR LAKE...CONOVER...EAGLE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4598 8905 4591 8905 4582 8912 4599 8948
4610 8938 4604 8894 4598 8899
TIME...MOT...LOC 1931Z 299DEG 18KT 4600 8927
WIND...HAIL 60MPH 1.50IN
$$
MPC602
WWUS53 KGRB 191945
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT FRI AUG 19 2011
WIC085-125-191954-
/O.EXP.KGRB.SV.W.0108.000000T0000Z-110819T1945Z/
ONEIDA WI-VILAS WI-
245 PM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VILAS AND
NORTHEASTERN ONEIDA COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
NORTHWESTERN FOREST...NORTHEASTERN ONEIDA...AND SOUTHEASTERN VILAS
COUNTIES UNTIL 330 PM.
LAT...LON 4598 8905 4591 8905 4582 8912 4599 8948
4610 8938 4604 8894 4598 8899
TIME...MOT...LOC 1944Z 299DEG 18KT 4597 8919
$$
BERSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:14 AM CDT, 9 hours 53 minutes earlier.
Area forecast discussion, Aug 19, 4:14 AM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CDT FRI AUG 19 2011 .SHORT TERM...TODAY THROUGH SATURDAY. TWO UPPER JETS WERE EVIDENT AT 500MB AT 09Z TODAY. ONE WAS ALONG THE U.S. CANADA BORDER AND THE OTHER WAS DROPPING SOUTHEAST ACROSS WESTERN IOWA. NORTHEAST WISCONSIN IS NOT IN THE FAVORABLE PORTION OF EITHER OF THESE JETS TODAY. THE RIGHT ENTRANCE REGION OF THE MORE NORTHERN JET DOES APPEAR TO PROVIDE UPPER SUPPORT LATER TONIGHT AND SATURDAY HOWEVER. THERE IS VERY WEAK WARM ADVECTION AT 850MB FOR AWHILE TODAY BUT THEN COLD ADVECTION LATER TODAY AS THE COLD FRONT MOVES THROUGH. LOW LEVEL MOISTURE APPEARS TO BE VERY MODEST. ALL IN ALL IT LOOKS LIKE THERE IS REALLY NO STRONG FORCING FOR SHOWERS AND THUNDERSTORMS TODAY BUT WILL KEEP IN A CHANCE OF SHOWERS AND THUNDERSTORMS AS COLD FRONTS RARELY MOVE THROUGH DRY AT THIS TIME OF THE YEAR. MODELS SUGGEST THAT THE COLD FRONT WILL STALL TO OUR SOUTH FOR AWHILE LATER TONIGHT AND SATURDAY WHILE THE RIGHT ENTRANCE REGION OF THE NORTHERN UPPER JET MOVES ACROSS THE REGION. THIS SHOULD PROVIDE SUFFICIENT DYNAMICS FOR SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN HALF OF THE FORECAST AREA. .LONG TERM...SAT NGT THRU NXT THU. MAIN FCST CHALLENGE REMAINS TRYING TO DETERMINE WHEN TO INCLUDE SML CHC POPS AS NW FLOW TO PREVAIL THRU MOST OF THE EXTENDED PERIOD. TEMPS FOR THE MOST PART TO BE AT OR ABV NORMAL THRU THE MIDDLE OF NXT WEEK. IT APRS THAT NE WI TO RESIDE BETWEEN THE DEPARTED CDFNT TO THE SE AND THE NXT SHRTWV DIVING SEWD THRU THE BROAD UPR TROF SITUATED ACROSS THE ONTARIO/NRN GREAT LKS. MSTR NEVER DOES GET SCOURED OUT THO AND TIME SECTIONS SHOW PLENTY OF MID AND HI CLDS OVER THE FCST AREA THRU THE NGT. HAVE LEANED TOWARD THE WARMER SIDE OF GUIDANCE FOR MIN TEMPS WITH READINGS RANGING FROM THE UPR 40S/ LWR 50S NORTH TO THE UPR 50S LAKESIDE. WHILE THE CORE OF THE UPR TROF TO BE LOCATED TO OUR EAST ON SUNDAY...CYCLONIC FLOW LINGERS ACROSS WI WITH A SHEARED SHRTWV MOVING ACROSS NRN SECTIONS OF THE BADGER STATE. MDLS INDICATE WEAK INSTABILITY WITH CAPES OF 200 TO 400 J/KG AND LI'S DOWN TO AROUND ZERO BY THE AFTERNOON HOURS. ENUF OF A PCPN THREAT EXISTS SUCH THAT LOW END CHC POPS ARE NECESSARY ACROSS THE ENTIRE FCST AREA. GUID VALUES ARE CLOSE FOR MAX TEMPS...THUS PLENTY OF MID 70S EXPECTED. LOSS OF DAYTIME HEATING COMBINED WITH WEAKENING CYCLONIC FLOW SHOULD ALLOW FOR THE PCPN TO QUICKLY END SUNDAY EVENING. HAVE LINGERED A SLGT CHC POP OVER FAR NE WI INTO THE EVENING... OTHERWISE HAVE GONE DRY FOR EVERYONE ELSE. WINDS BEGIN TO BACK MORE SW BY MON AND THIS LEADS TO THE ONSET OF WEAK WAA OVER WI. 00Z GFS AND CANADIAN MDLS NOW GENERATE PCPN OVER MOST OF THE FCST AREA...BUT THE WAA APRS TO BE TOO STG IN THESE MDLS COMPARED TO THE UKMET AND ECMWF. JUST DO NOT SEE ENUF MSTR TRANSPORT OR INSTABILITY/LIFT TO WARRANT ADDING A POP AT THIS TIME. MAX TEMPS SHOULD BE ABLE TO REACH THE 75 TO 80 DEG RANGE ON MON. HARD TO FIND A TRIGGER FOR ANY PCPN HEADED INTO TUE AS UPR HGTS BEGIN TO BUILD ACROSS THE WRN GREAT LKS. THIS IS DUE TO THE NE CONUS UPR TROF LIFTING OUT AND ALLOWING FOR THE ROCKIES UPR RDG TO EXPAND EWD A BIT. 8H TEMPS RISE INTO THE +15 TO +18C RANGE WHICH WL BRING MAX TEMPS INTO THE UPR 70S TO LWR 80S. NUMBER OF QSTNS AS TO PCPN CHCS TOWARD THE MIDDLE OF NXT WEEK AS THE MDLS DIFFER ON THE TIMING/STRENGTH OF THE NXT SHRTWV TROF/CDFNT...AMT OF MSTR RETURN AHD OF THE FNT AND DEGREE OF INSTABILITY FOR TSTM DEVELOPMENT. CURRENT THINKING IS THAT WED INTO WED NGT WOULD PRESENT THE BEST OPPORTUNITY FOR PCPN...THUS CHC POPS HAVE BEEN INCLUDED IN THE FCST. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS A COLD FRONT APPROACHES FROM THE WEST. MVFR CIGS AND VSBYS POSSIBLE WITH ANY ACTIVITY THAT OCCURS. OTHERWISE MAINLY VFR CIGS TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/KALLAS
Hazardous weather outlook, Aug 19, 4:57 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 457 AM CDT FRI AUG 19 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 457 AM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT WHEN A COLD FRONT SLOWLY MOVES ACROSS THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY THIS AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TOWARD THE MIDDLE OF NEXT WEEK ASSOCIATED WITH AN UPPER LEVEL TROUGH OF LOW PRESSURE AND A COLD FRONT. IT IS TOO EARLY TO DISCERN ANY SEVERE POTENTIAL FROM ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-201000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 457 AM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT WHEN A COLD FRONT SLOWLY MOVES ACROSS THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY LATE THIS AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE AGAIN POSSIBLE TOWARD THE MIDDLE OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. RDM/AK
In the hours before
Special weather statement, Aug 19, 8:09 AM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 809 AM CDT FRI AUG 19 2011 WIZ005-010>012-018-019-191415- FLORENCE-FOREST-LANGLADE-LINCOLN-ONEIDA-VILAS- 809 AM CDT FRI AUG 19 2011 ...STRONG THUNDERSTORMS MOVING OVER THE NORTHWOODS THIS MORNING... AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAGLE RIVER TO 26 MILES WEST OF RHINELANDER...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SUGAR CAMP... CLEARWATER LAKE... BRADLEY... HEAFFORD JUNCTION... WOODBORO... THREE LAKES... RHINELANDER... STARKS... HARRISON... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MPC
Special weather statement, Aug 19, 1:27 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 127 PM CDT FRI AUG 19 2011 WIZ005-011-191930- FOREST-VILAS- 127 PM CDT FRI AUG 19 2011 ...STRONG STORMS DEVELOPING OVER FAR NORTHERN WISCONSIN THIS AFTERNOON... AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHWESTERN VILAS COUNTY... MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS 30 TO 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOULDER JUNCTION... LAND O LAKES... PHELPS... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MPC
Local storm report, Aug 19, 1:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
150 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL BOULDER JUNCTION 46.11N 89.63W
08/19/2011 M1.00 INCH VILAS WI CO-OP OBSERVER
DIME TO QUARTER SIZE HAIL.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:35 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 40 min |
| Aug 19, 2:43 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida, Vilas | 27 min |
| Aug 19, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 53 min |
| Aug 19, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 53 min |
| Aug 19, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 39 min |
| Aug 19, 4:53 PM CDT | Tornado Warning | GRB | Marinette | 22 min |
| Aug 19, 5:02 PM CDT | Special Marine Warning | GRB | 88 min | |
| Aug 19, 5:17 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 44 min |
| Aug 19, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Door | 28 min |
| Aug 19, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.